MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-1/2 IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-1/2 IN; WIRE GUIDE CATHETER
Catalog Number RA-04220
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "08 may 2025, the doctor found swg handle/chamber resistance when doing the testing." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention was required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one opened arterial kit for analysis.Signs of use were observed on the returned sample in the form of excess biological material within the chamber, needle, and on the guidewire.Visual analysis revealed a bend/kink in the guidewire.The kinks in the guide wire were located 6mm from the distal tip.The outer diameter of the guide wire measured 0.440 mm, which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.0230", which is within the specification limits of 0.0226"-0.0240" per needle cannula product drawing.The outer diameter measured 0.0325", which is within the specification limits of 0.0320" - 0.0325" per the needle cannula product drawing.Functional testing was performed based on the instructions for use (ifu).The ifu provided with this kit states, "stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle." the guide wire attempted to be retracted to readvance through the returned cannula; however, the guide wire was stuck within the cannula due to excess biological material.Undue force was used to remove the guide wire resulting in the guide wire to unravel, then separate.Once the guide wire and excess biological material were removed, a lab inventory guide wire (measured 0.391 mm) was advanced through the needle cannula with little to no resistance.The condition of the sample suggests the guide wire was advanced through the needle cannula and encountered resistance resulting in the guide wire to kink.In order to evaluate resistance between the guidewire handle and the chamber, the guidewire assembly was completely removed from the device.The guidewire handle was then advanced proximal end first (with the guidewire pointing towards the proximal end of the device).The handle was able to advance through the chamber as expected without resistance.The ifu provided with the kit instructs the user, "remove guard.Trial advance and retract guidewire through needle using guidewire handle to ensure proper function." a kinked guidewire was confirmed through complaint investigation of the returned sample.No resistance was met while advancing the guidewire handle through the chamber of the device.Thus, no evidence of a manufacturing defect was observed on the returned devices.The guide wire was able to travel through the chamber and needle as expected with minimal resistance.Slight resistance was observed while advancing the guidewire through the needle due to kinks in the guidewire body and excess biological material.Based on the report that the damage was observed during use and evaluation of the sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that (b)(6) 2025, the doctor found swg handle/chamber resistance when doing the testing." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention was required.The patient's current condition is reported as "fine".

Brand Name
ARROW RA CATH SET: 20 GA X 1-1/2 IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23334657
Report Number9680794-2025-00905
Device Sequence Number10612031
Product Code DQX
UDI-Device Identifier00801902002761
UDI-Public(01)00801902002761(11)231016(17)280930(10)14F23K0192(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRA-04220
Device Lot Number14F23K0192
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown